Full 1
Find a Chiropractic Acupuncturist Near You Today
Full 2
2022 Annual Symposium
2022 ACA Council of Chiropractic Acupuncture Symposium
Full 3
Follow us on Facebook

2022 ACA Council of Chiropractic Acupuncture Symposium

The 2022 Symposium will be held as a live online virtual event. Attendance will be monitored and verified. There will be no travel for 2022.

DATES

Saturday, November 5th – Sunday, November 6th

zoom

LIVE ONLINE EVENT

Symposium Registration

Registration fees for the 2022 annual symposium are as follows:

CCA Members: $400
ICAK Member $400
ACA Council Member $400
Licensed Acupuncturist $400
Non-Members: $550
Students: $100

Symposium State CEU disclaimer:


It is the responsibility of each participating doctor to be aware of CE rules and requirements of the state(s) in which he/she is licensed, including acceptable topics for CE and license-renewal credit. Check with your state licensing board for the most current CE information and requirements for your state-related to seminars, webinars or on-demand learning.

CCA is a PACE-approved CE provider via the ACA. For more information on PACE and a complete list of state licensing boards that accept PACE, follow this link:
https://pacex.fclb.org/pages/BoardRequirements.php
You must further verify if your state accepts Chiropractic/Acupuncture credits in all or part.
The following states do not currently accept online CE credits via PACE and these state CEUs will be handled by Logan University.

  • Arkansas
  • Delaware
  • Florida
  • Illinois
  • Missouri
  • Texas

CCA 2021 Symposium announcement and update:

Dr. Mladenoff is now able to present the original planned weekend seminar via a live online format at a new date. Please stand with your CCA board as we transition through the offering of this live online make up seminar for you. There will be more information as the process unfolds.

The new seminar will meet your CCA/ABCA hour requirements and most state requirements as where approved for the original seminar presentation prior. These 12 hours will count for your state as before with few exceptions.

Please do note however, we can not guarantee that every state will accept this seminar for CEU credits.  Some states do require that application for CEU’s be submitted months in advance. Some states will only accept live presentations in person. We are applying for re-certification in states that allow us to do so, but this process will take time. The decision of acceptance will ultimately be resting with each state board.  We will post a list of approved states at a later date.
   
The current live online symposium topic is same as noted below and prior. Your notes have already been sent out to you if you registered for 9/25 & 26 in Chicago. If you are registering for the first time here now. Notes will be forwarded to you before the meet date.
 
We are all blessed now doubly that Dr. Mladenoff is able to offer a makeup date for his postponed engagement that was to take place In Chicago. If you attended there with Dr. Larsen you have already paid in full and will be automatically registered for this online presentation. If you would like to register for the first time now. Please use the PayPal buttons above.

We look forward to you joining us. Thank you!

ACA Council of Acupuncture 2021 Virtual Symposium-
Concussionology: If You Shake it – You Break It!
Instructor:    Evan Mladenoff, B Sc, DC, DIBAK, FASA
Total CE Hours:    13.00
Course Format:     Live Webinar
Course Start:    10/23/2021   08:00am
Course End:    10/24/2021   12:00pm

Dr. Mladenoff is unable to present at this weekend’s seminar.  Fortunately Dr. Adrian Larsen was planning on attending as one of our vendors. He has agreed to assist the CCA membership and attendees. It is truly a blessing he is able to fill in as speaker for this event due the unavoidable absence of Dr. Mladenoff.

The new seminar will meet your CCA/ABCA hour requirements. Your 12 hours will count there. However, we can not guarantee that every state will accept the seminar for CEU credits.  Some states require that application for CEU’s be submitted months in advance. We are applying for certification, but this process will take time. The decision of acceptance will be ultimately resting with each state board.  
 
Please stand with and beside your CCA board as we transition through this change of speaker and symposium topic. There will be more information as the process unfolds. 
 
The new symposium topic is listed below. Your notes will ultimately be made available as they are formatted. This may well be at the event itself.
 
We are all blessed that Dr. Larsen was available and graciously agreed to pinch hit in Dr. Mladenoff’s absence. He is a excellent speaker. Many attending this weekends symposium have had the privilege of attending one of his presentations. He has spoken before us at another CCA event in past years as well. He is truly the proverbial silver lining for this years occasion. Please make him most welcome in Chicago this year.

Guest Speaker

Adrian P. Larsen, D.C., F.A.S.A., C.Ac.
Adrian P. Larsen, D.C., F.A.S.A., C.Ac.

Adrian P. Larsen received his Doctor of Chiropractic degree (Magna Cum Laude) in April, 2004 from Logan College of Chiropractic in St. Louis, MO, where he also received his Bachelor’s Degree in Human Biology. While at Logan, he received his certification in acupuncture, and passed the NBCE acupuncture exam. His interest in acupuncture led him to consider why a process as powerful and valuable as meridian graphing was also so cumbersome.

By applying state-of-the-art digital technology and programming, he and his team designed and developed the AcuGraph Meridian Imaging system. He then founded Miridia Acupuncture Technology to provide cutting edge tools to the acupuncture profession.

Dr. Larsen holds certifications in Applied Kinesiology and CPK, and has specialized training in SOT and craniopathy. He researches, writes, and teaches on acupuncture topics worldwide. He, his wife, and 7 children reside in Meridian, Idaho.

Ancient Wisdom and Modern Methods: Using Technology to Improve Acupuncture Results  09/24/2021

Summary:

This course will examine a number of technologies used in clinical acupuncture, including Ryodoraku, Vibration Therapy, Laser, and electroacupuncture. The focus will be on how to apply these technologies in the clinical setting to bring about better results with acupuncture.

  • Learning objectives 
  1. Understand Ryodoraku methods and clinical applications in evaluating and treating patients
  2. Understand common electroacupuncture terms, settings and clinical applications
  3. Understand theory and application of lasers in acupuncture
  4. Understand history, approaches and application of auriculotherapy in clinical treatment
Dr. Evan Mladenoff

Dr. Evan Mladenoff practices in Overland Park, Kansas.
1974 – he attended the University of Toronto and received a B.Sc. in Physiology and Biochemistry.

1978 – received his Doctor of Chiropractic degree at Canadian Memorial Chiropractic College

1981 – completed Diplomate of the International College of Applied Kinesiology

1982 – completed Fellowship of the International Academy of Clinical Acupuncture

Team doctor of the Canadian National Canoe Team for the 1978 World Canoeing Championships and the 1979 World Canoeing Championships.

He directed the Canadian National Exhibition Indoor Track and Field Injury Clinic in 1979 and 1980.

Served as the Canadian representative to the International Academy of Clinical Acupuncture.

In 1980 he was selected the doctor for the Canadian National SkiBob Team and participated in
the 1980 World SkiBob Championships.

His patients’ included National Hockey League Referees, Toronto Maple Leafs, Hartford Whalers, Montreal Canadians, Canadian Downhill Ski Team, Canadian Olympic Sailing Team, Canadian Olympic Canoe Team, Canadian Olympic Track and Field Team, National Ballet of Canada, Ontario Cycling Team, Queen’s City Bicycle Club, Bloor Cycling Club.

In 1984 Dr. Mladenoff moved to the United States.

Since 1989 Dr. Mladenoff serves as a second opinion physician for the NFLPA.
His private practice includes athletes from the Kansas City Chiefs, Chicago Bears, Seattle Seahawks, Atlanta Falcons, Denver Broncos, San Diego Chargers, New York Jets, Washington Redskins, Carolina Panthers, Dallas Cowboys, New England Patriots, Tennessee Titans, Oakland Raiders, Toronto Blue Jays, Kansas City Royals, St. Louis Cardinals, San Diego Padres, California Angels, Boston Red Sox.

He was and continues to be a professional lecturer to multidisciplinary groups providing license renewal programs for chiropractors, dentists, medical doctors, podiatrists, and physical therapists, various state, national and international associations. He has published numerous articles on Applied Kinesiology, Laser Therapy, Acupuncture, Sports Chiropractic and Nutrition for the athlete under stress.

From 1995 – 2004 Dr. Mladenoff was an alternative sports medicine consultant with the NFL

Kansas City Chiefs where he provided protocols for game-time preparedness. These therapies included Applied Kinesiology, Laser Therapy, Acupuncture and Chiropractic Medicine.

March 2016 Dr. Mladenoff was selected to be an attending physician at the IAAF World Indoor Track + Field Championships in Portland, Oregon.

Seminar Syllabus

Saturday 09/25

8AM 1.5 Hours:  

A different look at acupuncture—the technology of the body. Is acupuncture “energy medicine?” Considering the role of fascia in acupuncture channels. 

15 min break

9:45 AM 1.5Hours: 

Ryodoraku acupuncture: history and research, methods, traditional approaches. 

11:15 AM 1.0 Hours:

Basic diagnostic and treatment methods in Meridian Graphing. Proper technique, graph interpretation, building a basic treatment plan

12:15 PM  Lunch

1:30PM 1.0 Hours:

Advanced methods: Shen/Ko cycles, Horary, alternative points, Root/ Branch treatment approaches. 

2:30PM 1.5 Hours:

Advanced Methods: Divergent channels and ion pumping cords. Understanding the purpose of divergent channel treatment, addressing the divergences, role and function of ion pumping cords, building a treatment plan. 

15min break

4:15 PM 1.5 Hours: 

Non-needle approaches and electroacupuncture. Considering alternative stimulation methods: acupressure, teishin, light, sound, magnets, other technologies. Deep dive into electroacupuncture applications. 

 

Sunday

8AM 1.5 Hours:  

Auriculotherapy theory and application: Master points, Nogier theories, selecting treatment points, treatment methods: laser, needle, electric stim, seeds

15min break

 9: 45AM 1.5 Hours:  

Lasers in acupuncture: Theory and application of light in healing; understanding laser characteristics, types of lasers, applications in acupuncture treatment. 

11:30 1.0  Hours: 

Vibrational therapy to enhance acupuncture results: Freeing fascia, moving Qi, dos and don’ts, review of informational medicine and organization 

12.0 Total hours

Teaching methods will include lecture, live demonstration of techniques, class discussion and case presentation.

PURPOSE OF THIS PRESENTATION:

Acupuncture is a viable treatment strategy to be included in the conservative
management of concussion care?

a) The increasing prevalence and serious problems of head trauma
b) the impact head trauma has on neurology and physiology
c) examination protocols from multiple disciplines
d) the unique chiropractic treatment spectrum – including manipulation,
acupuncture and metabolic management
e) the protocols are equally applicable to motor vehicle trauma, sports concussions, or just a bump on the head

TITLE: If You Shake It – You Break It!

Description Vignette: The neurological and metabolic consequences of head trauma from a motor vehicle accident, a sports concussion, or a bump on the head can have life-altering consequences. Acupuncture provides a specific treatment strategy to assist in the recovery of the neurological and metabolic sequelae of head trauma.

Day 1: If They Inflame It – We Can Tame It.

9:00-9:30 Introduction to the Diagnosis and Treatment of mTBI/Concussion – (30 minutes)
9:30-9:45 Does Acupuncture treat head trauma? (15 minutes)
9:45-10:00 The Ideal Technology for the Chiropractic Clinic Physical Plant to Diagnose and Treat mTBI and Concussions. (15 minutes)
10:00-10:30 Return To Play requirements. A specific protocol with 6 stages of physical effort that must be met in order for an athlete to return to play, – (30 minutes)

Discuss the COMPLIANCE OF ETHICAL RETURN TO PLAY

Discuss the 6 Steps Of Return To Play
Develop a specific exercise program for injured athletes

Break 10:30 -10:45 (15 minutes)

10:45-11:15 Discuss the COMPLIANCE OF ETHICAL RETURN TO LEARN (30
minutes)
Discuss the 7 Steps Of Return To Learn (aka Return 2 Work)
Develop a specific return to cognitive function

Present a paper trail communication system (as directed by CDC) to inform all parties including:

  • Athlete/worker
  • Parents
  • Employer
  • Coaches
  • School Officials

11:15-11:45 The Epidemiology of mTBI/Concussion. Research from the CDC and
Stanford University will be presented with video documentation illustrating the mechanism and complicated biomechanics of brain trauma. (30 minutes)

11:45-12:15 The Pathophysiology and Consequences of mTBI/Concussion (30 minutes)

  • 2nd Impact Syndrome
  • Societal Consequences
  • Neurodegeneration
  • Apoptosis
  • Current Costs of Therapeutic Intervention

12:15 – 12:30 The Signs and Symptoms of mTBI/Concussion. (15 minutes)

  • Physical
  • Emotional
  • Mental/Intellectual
  • Sleep

Lunch Break 12:30 – 1:30 (60 minutes)

1:30 – 2:00 The Metabolic Effects of Concussion – the introduction of the 8 metabolic sequelae of head trauma in their simplest forms are presented. (30 minutes)

Inflammation

  • Loss of Blood Flow
  • Calcium Overload
  • Hemorrhage
  • Hormone Storm
  • Glutamate Surge
  • Inflammatory Cascade
  • Fatigue of Brain-Adrenal Axis
  • Energy Failure

2:00 – 4:15 Specific Examination and Treatment Protocols for Inflammation 7 protocols to evaluate short term and long term evidence of inflammation will be
presented from various disciplines. (135 minutes including workshop)

  • AROMs
  • Flexor Withdrawal Reflex
  • Therapy Localization
  • Nociceptive Challenge
  • PariAquaductal Gray Protocol
  • Dorsal Root Ganglion
  • Cholinergic Vagus Protocol

Break 4:15 – 4:30 (15 minutes)

4:30 – 5:30 Examination protocols for mTBI/Concussion (60 minutes including
workshop) A multi-disciplinary approach to examining the injured patient will include exams, tests, and protocols in the following categories:

  • On-Site Exam at athletic Event
  • SCAT5, Child SCAT5, Parent SCAT5

5:30 – 5:45 Review Day 1 (15 minutes)
5:45 – 6:00 Q+A (15 minutes)

End of Day 1 – 6:00 pm total 8.0 hours

 

Day 2 – If They Stress It – We Can Address It!

8:00 am 8:30 am – (30 minutes)

Discuss the Selye Stress Response
Discuss the mechanics of head trauma that results in the metabolic response
Describe the cortisol cascade response associated with head trauma

8:30 – 10:30 (120 minutes) Perform physical exam protocols in the stress response

Perform Neurological exam protocols in the cortisol cascade
Apply Chiropractic exam protocols in the cortisol cascade
Apply Acupuncture Exam protocols in cortisol cascade
Utilize advanced examination protocols in evaluating the stress response

• Present soft tissue treatment protocols for viscerosomatic manifestation of thecortisol mediated stress response
• Present acupuncture protocols to modulate cortisol secretion and raise
parasympathetic NS function
• Present CMT protocols for modulating and balancing the HPAA stress pathways
• Presentation of neuromuscular soft tissue protocols to dampen and reduce structural strain manifested by stress response of head trauma
• Presentation of chiropractic cranial therapy protocols to restore cranio-sacral respiratory function
• Presentation of EAV electroacupuncture protocols for HPAA modulation, for anxiety, for depression and various other emotional sequelae of head trauma
• Presentation of low-level laser therapy protocols to modulate cortisol driven response from head trauma

Specific Exam and Treatment Protocols That will Be Presented

• Flexor Withdrawal Reflex
• Chapman’s Reflex
• EAV Voll Cortisol Technique
• TCM Mu Diagnosis
• ParaVentricular Nucleus Challenge
• WuXing Matsumoto Protocol
• Adrenal Ligament Stretch
• PariAquaDuctal Gray
• InteroMedial Cell Column
• Pontine MeduloReticular Formation

Break 10:30 – 10:45 (15 minutes)

10:45 – 11:45 The physiology of the Autonomic Nervous System following head trauma and Specific Examination Protocols are presented. Ten 10 protocols to evaluate and treat autonomic nervous system function will be presented from various disciplines.
60 minutes including workshop

• Abdominal auscultation
• Palatine Arch
• Gag reflex
• EAV acupuncture protocols
• TCM protocols
• Oculocardiac reflex
• Vagus nerve testing
• Valsalva test
• Acetylcholine protocols
• Heart Rate Variability prenosological testing

11:45 – 12:00 Review and Q+A (15 minutes)

End of Day 2 – 12:00 pm total 4.0 hours
Total 12.0 hours in two days.

Reference Material:
– CDC
– BC Injury Research
– Headcasecompany.com
– ResearchAmerica.org
– UCSF + CDC
– NCAA
– Standford University
– Archives of Physical Medicine and Rehab
– Journal of Head trauma
– British Jour of Pharmacology
– Current Neurology Science and Reports
– Int’l Journal of Environmental Research and Public Health
– Brain and Language
– Journal of Pediatrics
– JAMA
– Brain Behaviour and Immunity
– Brain Injury
– Journal of Neuro-Opthamology
– Journal Canadian Academy of Spots Medicine
– Musculoskeletal Science Practice
– American Journal of Neuroradiology
– American Journal of Sports Physical Therapy
– Experimental Neurology
– Journal of Neurotrauma
– Medical Acupuncture
– Movement Disorders
– Brain Pathology

NOTICE: The 2022 Symposium will be held live online. Attendance will be monitored and verified. There will be no travel for 2022.

Scroll to Top